Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 46, NWS Tallahassee, FL

April 4, 2016Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this river flood warning at Apr 4, 2016, 3:38 PM EDT for Liberty County, Wakulla County, Florida. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2016, 3:38 PM EDT (19:38 UTC)
Expired
Apr 5, 2016, 3:38 PM EDT
In force
24 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 45 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ochlockonee River near Smith Creek (CR 366) (OCLF1).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02330150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

561 
WGUS42 KTAE 041938
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT MON APR 4 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Ochlockonee River near Smith Creek (CR 366) affecting Liberty and 
  Wakulla Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC077-129-051938-
/O.NEW.KTAE.FL.W.0046.160404T1938Z-000000T0000Z/
/OCLF1.1.ER.160404T1800Z.160404T1800Z.000000T0000Z.NO/
338 PM EDT MON APR 4 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for the Ochlockonee River near Smith Creek (CR 366).
* From this afternoon, or until the warning is cancelled.
* At  2:00 PM Monday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Impact: At 18.0 feet: Minor flooding is occurring. Easy Street South
  floods and is subject to closure. 

&&

LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462


$$
2 follow-up statements
544 
WGUS82 KTAE 050235
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 PM EDT MON APR 4 2016

...The Flood Warning continues for the following rivers in Georgia...
Florida...
 
  Ochlockonee River near Thomasville (US 84) affecting Grady and 
  Thomas Counties 
  Ochlockonee River near Havana (US 27) affecting Gadsden and Leon 
  Counties 
...The Flood Warning continues for the following rivers in Florida...
  Ochlockonee River near Concord (CR 12) affecting Gadsden and Leon 
  Counties 
  Ochlockonee River near Smith Creek (CR 366) affecting Liberty and 
  Wakulla Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC131-275-060235-
/O.EXT.KTAE.FL.W.0031.000000T0000Z-160406T1400Z/
/TMLG1.1.ER.160402T0900Z.160403T1100Z.160406T0800Z.NO/
1035 PM EDT MON APR 4 2016

The Flood Warning continues for
  the Ochlockonee River near Thomasville (US 84).
* Until Wednesday morning.
* At 10:15 PM Monday the stage was 16.4 feet.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 15.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  Wednesday morning.
* Impact: At 15.0 feet: This is considered initial flood stage. River 
  access roads and lowlands along the river will be flooded.

&&

LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388


$$

FLC039-073-060235-
/O.CON.KTAE.FL.W.0028.000000T0000Z-000000T0000Z/
/CONF1.2.ER.160329T0930Z.160404T1500Z.000000T0000Z.NO/
1035 PM EDT MON APR 4 2016

The Flood Warning continues for
  the Ochlockonee River near Concord (CR 12).
* Until further notice.
* At 10:00 PM Monday the stage was 40.8 feet.
* Moderate flooding is occurring.
* Flood stage is 36.0 feet.
* Forecast: The river will continue to fall to a stage of 39.0 feet 
  by Wednesday morning.
* Impact: At 38.5 feet: County Highway 12 may become closed to vehicular 
  traffic.


&&

LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422


$$

FLC039-073-060235-
/O.EXT.KTAE.FL.W.0030.000000T0000Z-160409T1500Z/
/HVNF1.1.ER.160331T1115Z.160405T0600Z.160409T0900Z.NO/
1035 PM EDT MON APR 4 2016

The Flood Warning continues for
  the Ochlockonee River near Havana (US 27).
* Until Saturday morning.
* At  9:15 PM Monday the stage was 30.1 feet.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 26.0 feet.
* Forecast: The river will continue rising to near 30.1 feet after
  midnight tonight. The river will fall below flood stage Saturday 
  morning.
* Impact: At 28.0 feet: Water spreads out across the flood plain on 
  both banks of the river further inundating wooded areas. The boat 
  ramp at Iron Bridge Road (CR-153) in Gadsden County is flooded.

&&

LAT...LON 3058 8439 3049 8443 3047 8448 3043 8447 3047 8438 3056 8436


$$

FLC077-129-060235-
/O.CON.KTAE.FL.W.0046.000000T0000Z-000000T0000Z/
/OCLF1.1.ER.160404T1800Z.160404T2200Z.000000T0000Z.NO/
1035 PM EDT MON APR 4 2016

The Flood Warning continues for
  the Ochlockonee River near Smith Creek (CR 366).
* Until further notice.
* At  9:00 PM Monday the stage was 18.0 feet.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* Impact: At 18.0 feet: Minor flooding is occurring. Easy Street South
  floods and is subject to closure. 

&&

LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462


$$
470 
WGUS82 KTAE 051009
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 AM EDT TUE APR 5 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Ochlockonee River near Smith Creek (CR 366) affecting Liberty and 
  Wakulla Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC077-129-051039-
/O.CAN.KTAE.FL.W.0046.000000T0000Z-160405T1009Z/
/OCLF1.1.ER.160404T1800Z.160404T2200Z.160405T0330Z.NO/
609 AM EDT TUE APR 5 2016

The Flood Warning is cancelled for
  the Ochlockonee River near Smith Creek (CR 366).
* At  5:00 AM Tuesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.

&&

LAT...LON 3018 8475 3010 8470 3001 8466 3001 8454 3011 8462 3021 8462


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 4, 1:31 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 4, 1:31 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
131 PM EDT MON APR 4 2016

.Aviation...
[Through 18Z Tuesday]...VFR conditions will prevail through the
period. Winds will be calm overnight, and become northwest around
10 knots on Tuesday.

&&

.Prev Discussion [1020 AM EDT]...

.Near Term [Through Today]...
Weak high pressure is in place across the region this morning with
light northerly flow. With clear skies expected today, temperatures
will warm quickly through the 60s and end up reaching highs in
the upper 70s to near 80 across the region this afternoon.

.Short Term [Tonight Through Wednesday]...

An upper level trough over the Great Lakes region will swing across
the northeastern states and off the Atlantic coast through Tuesday
night, pushing a dry cold front through the area. Behind it, another
upper low will quickly move in across the central Plains and into
the middle Mississippi valley. At the lower levels, this will push
the low level ridging eastward quickly and winds from the north will
become southerly by Wednesday afternoon, allowing a weak warm front
to develop and move inland along the Florida Panhandle and southeast
Alabama, increasing chances for rain across the western portions of
our forecast area. Lows will be in the upper 40s to 50s and highs
will be in the 70s.

.Long Term [Wednesday Night Through Monday]...

The upper level low and surface frontal system will quickly sweep
eastward, clearing the area Thursday morning. Model deep layer (0-6
km) shear is around 50-60 kts Wednesday night and 0-1 km shear is 20-
30 kts, which is quite impressive. The limiting factor will be
instability, but marginally severe weather looks to be possible
Wednesday night. Behind this system, low level riding will prevail
with mostly zonal flow aloft. Highs will dip from the 70s to the mid
60s by Saturday and lows will drop from the 50s into the 40s.

.Marine...

Cautionary winds will be possible Tuesday night ahead of an
approaching cold front and again Wednesday night, with advisory
conditions likely to develop by the weekend in the wake of the
front.

.Fire Weather...

Although relative humidity will be low at times today, winds will be
light and fuels are still moist so red flag conditions will not be
met.

.Hydrology...

Many local rivers are in flood stage at this time and many will
continue to rise over the next few days. The Choctawhatchee,
Chipola, Apalachicola, Ochlockonee, Withlacoochee, St. Mark's, and
Aucilla Rivers are currently in flood stage. The Kinchafoonee Creek
and Spring Creek are also flooding. Many local rivers have not
crested yet and will continue to rise over the next few days.

Rain will return mid-week, but this system is expected to move
through quickly that rainfall totals should remain below 0.5
inch, which should not cause any additional rises on our area
rivers.

For the latest river stages or forecast information, visit the
Advanced Hydrologic Prediction Service web page at:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   51  79  51  76  59 /   0   0   0  10  40
Panama City   57  75  59  72  61 /   0   0   0  20  30
Dothan        51  74  50  73  56 /   0   0   0  20  40
Albany        50  74  48  74  56 /   0   0   0  10  40
Valdosta      51  76  50  76  57 /   0   0   0  10  40
Cross City    52  80  53  78  60 /   0   0   0  10  40
Apalachicola  57  75  61  72  62 /   0   0   0  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...GODSEY
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...GODSEY
MARINE...MOORE
FIRE WEATHER...WESTON
HYDROLOGY...MCDERMOTT/MOORE

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.